MAUDE Adverse Event Report: OSTEOMED LOGIC, ACTIVATION WIRE, 62MM; ACTIVATION WIRE FROM THE PRODUCT LINE: LOGIC DISTRACTOR

OSTEOMED LOGIC, ACTIVATION WIRE, 62MM; ACTIVATION WIRE FROM THE PRODUCT LINE: LOGIC DISTRACTOR
Model Number 216-0302
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
On 12/15/2019 oateomed was notified of an incident that occur with our logic, activation wire, 62mm (part number 216-03020).It was being used as half of a bi-lateral mandible distraction surgery.Per the distributor, the plate was implanted on (b)(6) 2019 and 3 days post operation the patient was discharged home in an attempt to distract mandible 20+mm.Five (5) days post operation the patient's mom initiated distraction with supplied tool.Twelve (12) days post-operation the mother presented to dr.(b)(6) with broken left sided distractor with 5-10mm still protruding from the moving plate.Did not snap off at the joint.
 
Additional Manufacturer Narrative
The 62mm activation wire, p/n 216-0302, was broken twelve days post-op.The break occurred when patients' mother was attempting to remove the tool from the activation wire.The root cause for the breakage was unintended use error.There was no lot number provided; therefore, no review of the dhr was possible.A two-year review did not identify any capas or ncrs related to this instrument family, p/ns 216-030x.This is the only complaint for this issue, "activation wire broken post-op", discovered in a two-year review of the complaint database.This activation wire is a part of the logic mandibular distraction system.The logic risk document (fmea) covered an activation wire breaking post-operatively.The severity rating is a 3.Per the design risk management procedure, a rating of 3 indicates a "serious" severity level (results in injury or impairment requiring professional medical intervention).The final predicted risk level ranges from low to high depending on the potential cause.The logic instructions for use (ifu) have several warnings that are pertinent.The ifu warns against bending of the system, excessive torque on the activation wire, and excessive activity or trauma.The ifu also warns that the "patient/guardian is to be made aware of the surgical risks and possible adverse effects prior to surgery, and warned that failure to follow postoperative care instructions can cause failure of the implant and the treatment." finally, it states that during distraction, "the activation wire should be kept coaxial (aligned) with the distractor body." the logic surgical technique guide (stg), has all of the same warning and precautions as have just been quoted above from the logic ifu.This issue will be monitored through routine trending.

Brand Name
LOGIC, ACTIVATION WIRE, 62MM
Common Device Name
ACTIVATION WIRE FROM THE PRODUCT LINE: LOGIC DISTRACTOR
Manufacturer (Section D)
OSTEOMED
3885 arapaho rd
addison TX 75001
MDR Report Key9507758
Report Number2027754-2019-00015
Device Sequence Number3474680
Product Code MQN
UDI-Device Identifier00845694004428
UDI-Public00845694004428
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K062851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number216-0302
Device Catalogue Number216-0302
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight70